The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Seroxat withdrawal


#1

Anybody had this situation before
Before the vertiog attack i was on seroxat antidepressant reduced dose of 12.5mg
I stoped it completely through the vertigo and dizziness attack
I just know thought that this all feeling might be a seroxat withdrawal since it was sudden
What do you think about it ? Any thoughts
I spoke to my doctor and he since this happened advised me to go back to seroxat
Since i am depressed
I know it was stopped to stop taking the meds but i was so consumed in the vertigo
And never thought that stoping the meds - seroxate - will actually make me dizzy and having two attacks of vertigo


#2

Paxil or paroxetine or seroxat works for MAV. Take it.


#3

Yes, Paxil withdrawl can be awful if you quit suddenly and especially awful while dealing with MAV. I had lots of trouble with Paxil (seroxat). But if you were doing well on it, it may be a good idea to go back on it.

But, another option would be to switch to something like Effexor which has a good reputation on here for treatment of MAV. If I were you, I would consider Effexor instead.


#4

I have been on seroxate for 2 yrs due to depression and i was doing well on 20mg
Dunno how mxh mg for MAV
I start as doctor recommendation on 12,5 and gratually up tp 25 mg
Hope it works
I was also prescribed dogmatil ?


#5

Oh shoot, yeah if you’ve been on it for 2 years and it works for you I wouldn’t change it unless you have to. Definitely dizziness is a common withdrawal symptom of SSRIs.


#6

I was stupid to stop taking it after two years suddenly
Since i was scared of the vertigo and dizziness that happened during stoping seroxate but never thought it was a withdrawal
:expressionless::expressionless::expressionless:
Lets hope it will work this time
Thanks alot for the reply


#7

Well, be nice to yourself, there is a difference between ignorant and stupid. :grinning:

If you ever want to quit an antidepressant, the best way is to taper slowly over several months.

I bet you will probably feel much better soon though after getting back on it. Give it a few weeks though, it may still be difficult for a while.


#8

I have never thought that stoping antidepressants comes with withdrawal symptoms may be a little anxiouse but vertigo and dizziness and nausea and vomitting and lists gos on … very scary


#9

Agree with Erik, an SNRI like Effexor works better than Paxil. The founder of this site Scott is a long term Paxil user for close to 15 years to keep MAV under check. But he takes a minuscule dose.


#10

It can be scary. But please try not to google all the scary things that can happen when going off antidepressants. There are so many people that get on/off them just fine and you just never hear about them. When I was 19 I went on and off Paxil immediately without ANY side affects. 20 years later (now) with MAV it was really hard getting on and off.